MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30429000) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization targeting an arteriovenous fistula (d-avm) in the cavernous sinus, the package containing the complaint coil, a 1mm x 4cm galaxy g3 mini (glm910040 / 30429000) was opened as usual and energization check was performed.However, energization could not be confirmed.The complaint coil was removed and replaced with another coil from a different lot number.A continuous flush was maintained.The concomitant microcatheter used was a phenom¿ microcatheter (medtronic).There was no negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-nov-2022.[additional information]: on 16-nov-2022, additional information was received.The information indicated that the coil was not stretched when it was removed; the coil was still attached to the delivery system when it was removed from the patient.The same phenom microcatheter was used to complete the case using another 1mm x 4cm galaxy g3 mini (glm910040) from a different lot number.A pre-deployment electrical check was performed.The fault light was not seen during the case.When pressing the power button, the information indicated that ¿no energizing was not confirmed.¿ the green system ready light did not illuminate and the audible signal beep was not heard during the detachment cycle.All connection fit without application of force.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab 12-dec-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization targeting an arteriovenous fistula (d-avm) in the cavernous sinus, the package containing the complaint coil, a 1mm x 4cm galaxy g3 mini (glm910040 / 30429000) was opened as usual and energization check was performed.However, energization could not be confirmed.The complaint coil was removed and replaced with another coil from a different lot number.A continuous flush was maintained.The concomitant microcatheter used was a phenom¿ microcatheter (medtronic).There was no negative patient impact.On 16-nov-2022, additional information was received.The information indicated that the coil was not stretched when it was removed; the coil was still attached to the delivery system when it was removed from the patient.The same phenom microcatheter was used to complete the case using another 1mm x 4cm galaxy g3 mini (glm910040) from a different lot number.A pre-deployment electrical check was performed.The fault light was not seen during the case.When pressing the power button, the information indicated that ¿no energizing was not confirmed.¿ the green system ready light did not illuminate and the audible signal beep was not heard during the detachment cycle.All connection fit without application of force.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1mm x 4cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil component was returned outside of the introducer.No other damage was observed.The complaint device underwent microscopic inspection.Under magnification, it was observed that the embolic coil was attached to the unit with some kinks noted on it.The distal outer sheath had not been softened, an indication that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The kinked condition of the embolic coil was not originally reported in the complaint, and it might have appeared during the coil retraction into the microcatheter after the unsuccessful detachment attempt.It, it is possible that force may have been inadvertently applied, however, with the limited information available, the root cause of the coil kinking remains unknown, and it is not being considered a contributing factor to the failure to detach reported.The evidence available suggests that the issue reported is not a defect inherently related to the device.The electrical resistance of the 1mm x 4cm galaxy g3 mini device was measured with a multimeter, and it measured to be 53.6 o; this is within the specification range.The device was then connected to a lab sample detachment control box (dcb) dcb2000500, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard; the coil became detached from the unit without difficulty.The customer complaint was not confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.A review of manufacturing documentation associated with this lot (30429000) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no device problem found (c19)¿ code was used in investigation findings to indicate that the issue reported related to coil failure to detach could not be confirmed; the complaint device passed the functional evaluation and was able to successfully detach.This code corresponds to ¿no problem detected (d14)¿ in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15748771
Report Number3008114965-2022-00682
Device Sequence Number16889940
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30429000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/17/2022
12/12/2022
12/12/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date11/18/2022
12/12/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ MICROCATHETER (MEDTRONIC).
Patient SexUnknown